MAUDE Adverse Event Report: RICHARD WOLF GMBH ELINE; OUTER SHEATH RESECTOSCOPE

RICHARD WOLF GMBH ELINE; OUTER SHEATH RESECTOSCOPE
Model Number 8655.374
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the device is in progress.The device has been returned to richard wolf (b)(4) by the user and a follow-up report will be issued as soon as the investigation is completed.
 
Event or Problem Description
On march 25, 2021, it was reported to rw (b)(4) that the loops of the resectoscope seem not to be fit well in the sheath or the working element.While in inner version of the resectoscope, the doctor can see clearly the loop, however it should not appear at all.There was a surgery delay of two hours.Customer has a bipolar resectoscope consisting of the parts listed below: 8680.205, working element active bipo 0/12/30.8655.374, outer sheath resectoscope 26fr.8655.384, inner sheath resectoscope 24ch.8654.3742, connecting part for resectoscope 24ch.The treatment could be completed.Negative effects on the patient were not reported to us by the user.
 
Event or Problem Description
Rw gmbh received and evaluated the device.The results of their investigation: during the inspection in the specialist department pa01-001-8674 of the set sent in by the customer consisting of: 8680.205 working element active bipo 0/12/30.8655.374 outer sheath resectoscope 26fr.8655.384 inner sheath resectoscope 24ch.8654.3742 connecting part for resectoscope 24ch.The outer sheath and inner sheath were found to be bent, causing the loop to be visible in the field of view.The outer shaft: 8655374 complained about comes from batch: 1277706 and was added to the stock on 01.06.2015 with a batch size of 40 pieces.The production schedule was checked and no anomalies were registered.Delivery to the customer took place on 26.06.2015.No comparable complaints occurred during the period under review.In the instructions for use ga-d345 / en / 2018-03 v7.0 / pk18-9297, the user is advised of the limited mechanical load capacity in chapter 7 applications.In order to be able to detect damage to the product at an early stage, the user is obliged to inspect the instrument for damage before and after use (chapter 8 inspection).Possible hazards were considered in the risk assessment d3 r02 (reusable sheaths and tubes) with the corresponding extent of damage and probability of occurrence.This is a "handling-related, direct user error (5.4.1)".The extent of damage is rated as 7 and the probability of occurrence as 4.Transferred in the afap diagram d3 reusable sockets and tubes rev.2 we are in the acceptable range.This rating is still valid even considering the current case.Due to the present damage pattern, a user error / mechanical overload is to be assumed.High and alternating bending loads have led to the bending of the outer shaft or the inner shaft and the resulting description of the defect by the customer.There is no general product problem involving non-conformity, negative trends or hazards not previously known.The warnings as well as visual and functional checks described in the instructions for use ga-d345 / en / 2018-03 v7.0 / pk18-9297 are sufficient in our opinion.
 
Additional Manufacturer Narrative
Richard wolf gmbh (rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of rwgmbh report on behalf of rwgmbh.

Brand Name
ELINE
Common Device Name
OUTER SHEATH RESECTOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11574299
Report Number9611102-2021-00015
Device Sequence Number14519560
Product Code FDC
UDI-Device Identifier04055207018989
UDI-Public04055207018989
Combination Product (Y/N)Y
Initial Reporter CountryCY
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8655.374
Device Catalogue Number8655.374
Device Lot Number1277706
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8654.3742 CONNECTING PART FOR RESECTOSCOPE 24CH.; 8655.384 INNER SHEATH RESECTOSCOPE 24CH.; 8680.205 WORKING ELEMENT ACTIVE BIPO 0/12/30.
Outcome Attributed to Adverse Event Other;